Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


body mass
May 24, 2013

HELLO DOC, I AM ON FIRST LINE OF MEDICINE AS PER INDIAN GOVERMENT HOSPITAL THAT ISZIDOVUDINE 300mG + LAMIVUDINE 150mg + NEVIRAPINE 200mg. I TAKE ALL MY MEDICINES VERY RELIGIOUSLY. I AM TAKING THIS SAME MEDICINCE PAST 4.5 YEARS, MY LAST CD4 COUNT IS 507. BUT LAST YEAR I HAD TUBERCULOSIS AND I FINISH MY COURCE OF MEDICINE FOR T.B. IN OCTOBER 2012. I HAD LOSS WEIGHT FROM 78 KGS TO 63 KGS DURING THAT PERIOD. AFTER FINISHING COURCE FOR T.B. I REGAINED MY WEIGHT TO 77 KGS IN FEBRUARY 2013. NOW AGAIN I SLOWLY LOSSING MY WEIGHT. MY CURENT WEIGHT IS 72.8 KGS. IS THIS IS CASE OF CONCERN OR NEED TO BE TAKEN CARE OF, SINCE THIS MATTER GIVES ME STRESS. PLS HELP ME IN KNOWING THE FACTS

Response from Dr. Henry

An assessment for other health problems (such as gut infection, thyroid disorder, diabetes) is recommended in the setting of weight loss while on effective HIV treatment. If you are losing mostly fat (face, arms, legs) then there would be concern about lipoatrophy from the zidovudine (see if switch to tenofovir or abacavir is an option for you). Lactic acidosis is another condition related to HIV treatment that can result in weight loss-that can be assessed with some basic lab tests. KH



Previous
Selzentry with thorazine question again, sorry!
Next
Mono, allergies and rising CD4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement